well i guess it all started when i was 14. i had anxiety problems after i overstrained myself playing hockey on an empty stomach. My major concern was throwing up and always has been. But after about 4 or 5 months the anxiety stopped. then for 3 years i was fine. However, shortly after my 18th birthday i had a case of indegestion and had a panic attack because i thought i was going to get sick. Ever since then ive had my ups and downs with anxiety (birthday was apirl 28th so roughly 2 or 3 months ive been dealing with the anxiety issue again. I have a sub conciouse fear of eating i think because of throwing up due to last time ive delt with anxiety. Thats my background and my main quesiton is this.....
Ive been told that some teens have problems with anxiety due to a hormone imbalance and i was wondering if my condition sounds familiar to someone that has a hormone imbalance. my reasoning to this is because the anxiety all of the sudden appeared after i turned 14 and started puebrty and went away after a few months then came back when i turned 18 and hit another growth spurt. it dosent seem to fit the critera for an anxiety disorder. i have a good therapist and ive been to a doctor and they say it could be 90% hormones but for some reason i just dont believe. someone please help
Why don't you believe? Having a fear of eating/vomiting is just a fear. Fears like that are also known as phobias, and it all falls under the anxiety category. I have a phobia of something completely different, and that falls under the category of anxiety too.
If I was you, I wouldn't worry about whether it was caused by hormones or whatever. All these problems people get are all just caused by chemicals our brains. It may be called "serotonin" or a hormone, or whatever.. If I was you, I would forget about that and just focus on fixing the problem itself. The problem is being scared of vomiting or eating. That is just a phobia and there are hundreds of phobias and lots of people have them. So the important thing is to just focus on getting that fixed. The chances are, once that is fixed, you won't have any more problems. I think if your doctor thought you had an imbalance of something, they would just give you some medicine. But they might think they can fix you with just therapy.
So if I was you, I'd let them worry about that, and you forget about it. Just focus on getting the therapy and getting rid of that phobia. I have a phobia too by the way. It's weird because phobias sometimes sound a bit weird and sometimes don't sound like a big deal. But to us, they are a really big deal because they are so intense to us. So we just have to get them fixed. A therapist is just like a mechanic for your brain. A car can maybe be fixed in a few days, but with our mind it can usually take longer, so we just need to let the therapist do their thing and fix us :)
The worst part for me is that I have to wait 6 months until I can even get to see the therapist :( But I am excited because I know they will fix me and it will change my life.
By the way, you can find lists of phobias on the internet on places like Wikipedia. It's amazing. There is a phobia for almost anything. Fear of water, fear of nudity, fear of blood, fear of being touched, fear of loud noises etc.. Some of them may sound funny or silly or not a big deal, but like I said, they are all really bad for the person who has it, so we just need to get them fixed. I saw on the list "Emetophobia — fear of vomiting." which may be what you have. I think mine is probably "Anthropophobia, fear of people or being in a company, a form of social phobia".
So basically, people can develop a fear of anything, and they can be caused by all kinds of things. The important thing in my opinion, is not to dwell on what might have caused it, but just focus on getting it fixed so you can get on with life.
i had this aswell!!
i was terrified of throwing up so i never ate and went down to 32kg as a 13y.o
im 16 now and have gotten over my parts of my anxiety got back to eating after a year, but am still terrified of vomit or feeling nauseous.
itd be great to wake up and be totally normal with full self confidence.
Now everytime i feel nervous i get a terrible rash on my chest.
thanks for the replies and information it helps me alot
another question im taking lorazapem for my anxiety and im not quite sure if it works or not. when im on the medication i can still feel anxious but mentally i usually stay stable and dont spiral out of control with racing thoughts. When i went a day without it however, i had a panic attack at around 730 in the evening a rather nasty one, got over it but in the morning (still no meds) i went to the doctors to get it refilled i had another attack and i don't no if its withdrawls or the anxiety itself. so it seems that if im on the medication i can still feel anxious but mentally i can stay stable, but without them i seem to be a wreck when im anxious.....
I have had problems with anxiety in the same pattern that you're describing your anxiety. And like someone said above, don't worry about what's causing it. If you think about it, anyone can pretty much work themselves up about anything and start having the anxiety attacks triggered by all kinds of things; work, sleeping, etc.
I have an issue with getting my blood pressure taken at the doctor's office--being super nervous makes it really high, so any time anyone takes it, mine skyrockets. I've had the problem for a little over a year and I just can't seem to shake it. I've tried so many different things, but I can't quite get over it. So I know how you feel.
But at the same time, I know that we can get anxious over things just by learning a pattern. And once our body reacts in a panic over something once, we feel like we need to do it every time that thing happens. The way to get over it is to re-train your thinking not to panic but to relax. And it's so hard to do, but that's how you can conquer it.
I used to take antidepressants and all that ****, and it gave me horrible side effects. Look up the rebound effects and/or general side effects for lorazapem please--there are ABSOLUTELY rebound side effects for taking these medicines and suddenly stopping them. That could be where your panic attack came from. After a few years of being on and off medicine, I finally realized that I was the only one who could make myself better. But I'm still working on my issues, one day at a time. If you are going to a good therapist, try and work through your issues with them.
And don't forget the beauty of doing things you love! Don't neglect yourself in the process of getting better--i know that the tendency is to tense up and worry even more as you wonder if you're making progress, how the medicine is affecting you, and what you're feeling. Watch your favorite shows, go on a walk; do things that make you feel happy and relaxed. The more you try and let go, the more you'll get back to yourself. I hope some of this helps.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.